Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 13, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm watch at Dec 24, 2012, 4:00 AM PST. It took effect at Dec 25, 2012, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 4:00 AM PST (12:00 UTC)
- In effect from
- Dec 25, 2012, 6:00 AM PST
- Expired
- Dec 25, 2012, 3:45 AM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS46 KSTO 241200 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PST MON DEC 24 2012 ...ANOTHER WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA ON CHRISTMAS... .SNOW SHOWERS WILL LINGER ACROSS THE NORTHERN SIERRA NEVADA THIS MORNING...THEN A BREAK IN PRECIPITATION IS EXPECTED ACROSS NORTHERN CALIFORNIA LASTING FROM THIS AFTERNOON THROUGH TONIGHT. ANOTHER WINTER STORM WILL BEGIN TO SPREAD PRECIPITATION INLAND ACROSS THE REGION ON CHRISTMAS...BEGINNING IN THE MORNING OVER SHASTA COUNTY THEN SPREADING SOUTH TO AROUND INTERSTATE 80 BY LATE IN THE DAY. THIS WINTER STORM WILL BRING MORE HEAVY SNOW AND GUSTY WINDS TO THE HIGHER ELEVATIONS CONTINUING INTO WEDNESDAY. CAZ014-250000- /O.NEW.KSTO.WS.A.0013.121225T1400Z-121226T2000Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 400 AM PST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WATCH FOR EASTERN SHASTA COUNTY INCLUDING THE BURNEY BASIN...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * SNOW ACCUMULATIONS: 1 TO 3 INCHES WITH 5 TO 10 INCHES OVER THE HIGHER TERRAIN. * TIMING: CHRISTMAS DAY THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: BURNEY...HIGHWAY 299 OVER HATCHET MOUNTAIN PASS. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH HIGHER ELEVATIONS. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ068-250000- /O.NEW.KSTO.WS.A.0013.121225T2000Z-121227T0200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 400 AM PST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WATCH FOR WESTERN PLUMAS COUNTY AND THE LASSEN VOLCANIC NATIONAL PARK...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS: 6 TO 12 INCHES WITH 1 TO 2 FEET AT THE HIGHER ELEVATIONS. * TIMING: CHRISTMAS AFTERNOON THROUGH WEDNESDAY. * LOCATIONS INCLUDE: CHESTER...QUINCY...LAKE ALMANOR AREA...LASSEN VOLCANIC NATIONAL PARK. * WINDS: SOUTH 15 TO 25 MPH WITH STRONGER GUSTS AT THE HIGHER ELEVATIONS. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ069-250000- /O.NEW.KSTO.WS.A.0013.121226T0000Z-121227T0800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 400 AM PST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WATCH FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * SNOW ACCUMULATIONS: 5 TO 10 INCHES WITH 1 TO 2 FEET ALONG THE CREST. * TIMING: LATE CHRISTMAS DAY THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. STRONGER GUSTS THROUGH THE PASSES LIKELY. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ013-250000- /O.NEW.KSTO.WS.A.0013.121225T1400Z-121226T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 400 AM PST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WATCH FOR NORTHERN SHASTA COUNTY ABOVE 1500 FEET...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH A FOOT OR MORE ACROSS HIGHER TERRAIN. * ELEVATION: ABOVE 1500 FEET. * TIMING: CHRISTMAS DAY THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: INTERSTATE 5 NORTH OF REDDING...HIGHWAY 299 EAST AND WEST OF REDDING. * WINDS: LIGHT WINDS. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ063-250000- /O.NEW.KSTO.WS.A.0013.121225T1400Z-121226T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 400 AM PST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WATCH FOR THE INTERIOR COAST RANGE ABOVE 2500 FEET...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH A FOOT OR MORE AT THE HIGHER ELEVATIONS. * ELEVATION: ABOVE 2500 FEET. * TIMING: CHRISTMAS DAY THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ALDER SPRINGS. * WINDS: SOUTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
836 WWUS46 KSTO 242313 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PST MON DEC 24 2012 ...ANOTHER WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA ON CHRISTMAS... .ANOTHER POTENT WINTER STORM WILL BRING A WHITE CHRISTMAS TO THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA. SNOW WILL BEGIN TO DEVELOP OVER THE SHASTA COUNTY MOUNTAINS IN THE MORNING AND THEN SPREAD SOUTH TO AROUND INTERSTATE 80 CORRIDOR BY LATE IN THE DAY. THIS WINTER STORM WILL BRING MORE HEAVY SNOW AND GUSTY WINDS TO THE THE SIERRA NEVADA INTO WEDNESDAY...WHILE PRECIPITATION WILL DECREASE OVER THE SHASTA COUNTY AND COASTAL MOUNTAINS. CAZ013-251330- /O.UPG.KSTO.WS.A.0013.121225T1400Z-121226T2000Z/ /O.NEW.KSTO.WS.W.0015.121225T1800Z-121226T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 313 PM PST MON DEC 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 AM TUESDAY TO 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 6 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE WESTERN SHASTA COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 5 TO 12 INCHES. * TIMING: CHRISTMAS DAY AND CHRISTMAS NIGHT. * LOCATIONS INCLUDE: SNOW ACCUMULATIONS ON INTERSTATE 5. * WINDS: LOCAL WIND GUSTS 20 TO 30 MPH. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ063-251330- /O.UPG.KSTO.WS.A.0013.121225T1400Z-121226T2000Z/ /O.NEW.KSTO.WS.W.0015.121225T1800Z-121226T1400Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 313 PM PST MON DEC 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 AM TUESDAY TO 6 AM PST WEDNESDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 6 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 2 TO 8 INCHES WITH A FOOT OR MORE ABOVE 5000 FEET. * TIMING: CHRISTMAS DAY AND CHRISTMAS NIGHT. * LOCATIONS INCLUDE: ALDER SPRINGS...MENDOCINO PASS ON HIGHWAY 162...HIGHWAY 36. * WINDS: GUSTS UP TO 30 MPH. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ014-251330- /O.EXT.KSTO.WS.A.0013.121225T2000Z-121226T2000Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 313 PM PST MON DEC 24 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * SNOW ACCUMULATIONS: 2 TO 7 INCHES. * TIMING: CHRISTMAS DAY THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: BURNEY...FALL RIVER MILLS. * WINDS: SOUTHWEST WINDS GUSTING UP TO 30 MPH. * IMPACTS: TRAVEL DELAYS AND DIFFICULT MOUNTAIN TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ068-251330- /O.CON.KSTO.WS.A.0013.121225T2000Z-121227T0200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 313 PM PST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * SNOW ACCUMULATIONS: 4 TO 8 INCHES AROUND 4000 FEET...AND 8 TO 20 INCHES ABOVE 5000 FEET. * TIMING: CHRISTMAS AFTERNOON THROUGH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: CHESTER...QUINCY...MINERAL. * WINDS: SOUTHWEST WINDS WITH GUSTS UP TO 30 MPH. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ069-251330- /O.CON.KSTO.WS.A.0013.121226T0000Z-121227T0800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 313 PM PST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 4000 FEET...AND 8 TO 16 INCHES ABOVE 4500 FEET. * TIMING: LATE CHRISTMAS DAY THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: BLUE CANYON...INTERSTATE 80 AND HIGHWAY 50...AREA SKI RESORTS. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...LOCALLY HIGHER OVER REMOTE RIDGES. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JHM
911 WWUS46 KSTO 251145 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 345 AM PST TUE DEC 25 2012 ...ANOTHER WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA TODAY... .ANOTHER POTENT WINTER STORM WILL BRING A WHITE CHRISTMAS TO THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA. SNOW WILL BEGIN TO DEVELOP OVER THE SHASTA COUNTY MOUNTAINS EARLY IN THE MORNING AND THEN SPREAD SOUTH TO AROUND INTERSTATE 80 CORRIDOR BY THE AFTERNOON. THIS WINTER STORM WILL BRING MORE HEAVY SNOW AND GUSTY WINDS TO THE THE SIERRA NEVADA INTO WEDNESDAY...WHILE PRECIPITATION WILL DECREASE OVER THE NORTHERN MOUNTAINS. CAZ068-260000- /O.UPG.KSTO.WS.A.0013.121225T2000Z-121227T0200Z/ /O.EXB.KSTO.WS.W.0015.121225T2000Z-121227T0200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 345 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 1 TO 2 FEET OVER HIGHER TERRAIN WITH 2 TO 8 INCHES IN THE VALLEYS. * TIMING: THROUGH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: CHESTER...QUINCY...LASSEN VOLCANIC NATIONAL PARK. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH OR HIGHER. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ014-260000- /O.UPG.KSTO.WS.A.0013.121225T2000Z-121226T2000Z/ /O.EXB.KSTO.WS.W.0015.121225T2000Z-121226T1400Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 345 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR EASTERN SHASTA COUNTY AND THE BURNEY BASIN FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 12 TO 18 INCHES HIGHER TERRAIN WITH 3 TO 6 INCHES IN THE VALLEYS AND BASINS. * TIMING: THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: BURNEY...HIGHWAY 299 OVER HATCHET MOUNTAIN PASS. * WINDS: WEST 10 TO 20 MPH WITH STRONGER GUSTS HIGHER TERRAIN. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ069-260000- /O.UPG.KSTO.WS.A.0013.121226T0000Z-121227T0800Z/ /O.EXB.KSTO.WS.W.0015.121225T2000Z-121227T0800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 345 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PST WEDNESDAY NIGHT ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA ABOVE 3500 FEET FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH 1 TO 2 FEET ABOVE 6500 FEET. * TIMING: THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH OR HIGHER. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. * ELEVATION: ABOVE 3500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ013-260000- /O.EXT.KSTO.WS.W.0015.121225T1400Z-121226T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 345 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... * SNOW ACCUMULATIONS: 2 TO 4 INCHES WITH 8 TO 14 INCHES HIGHER ELEVATIONS. * TIMING: THROUGH TONIGHT. * LOCATIONS INCLUDE: INTERSTATE 5 NORTH OF REDDING...HIGHWAY 299 WEST OF REDDING. * WINDS: SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH OR HIGHER. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ063-260000- /O.EXT.KSTO.WS.W.0015.121225T1400Z-121226T1400Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 345 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY ABOVE 2500 FEET... * SNOW ACCUMULATIONS: 8 TO 14 INCHES HIGHER ELEVATIONS. * TIMING: THROUGH TONIGHT. * LOCATIONS INCLUDE: ALDER SPRINGS. * WINDS: SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS: TRAVEL DELAYS WITH CHAIN REQUIREMENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 10:37 PM PST, 5 hours 23 minutes earlier.
Area forecast discussion, Dec 23, 10:37 PM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1037 PM PST SUN DEC 23 2012 .SHORT TERM DISCUSSION... UPPER TROUGH IS OVER THE STATE THIS EVENING AND WILL TRANSITION INTO THE GREAT BASIN ON MONDAY. MOST OF THE PRECIP HAS SHIFTED EAST OF THE AREA...ALTHOUGH STILL HAVE LINGERING SHOWERS OVER THE SIERRA. HAVE ALLOWED THE WINTER STORM WARNING TO EXPIRE AT 10 PM...BUT STILL COULD SEE FEW MORE INCHES OF SNOW OVER THE SIERRA TONIGHT ALTHOUGH THE HEAVIEST ACCUMULATIONS HAVE ALREADY FALLEN. SNOW LEVELS ARE BETWEEN 4000-4500 FEET. TRAVEL WILL REMAIN HAZARDOUS ON HIGHWAYS OVER THE SIERRA. HAVE ADDED FOG OVER THE DELTA OVERNIGHT...EXPECTING THE LOW CLOUDS TO HANG IN OVER THE VALLEY LIMITING FOG DEVELOPMENT. IF CLOUDS SCATTER OUT LATER TONIGHT FOG WILL DEVELOP SO MID SHIFT WILL NEED NEED TO KEEP AN EYE ON THIS. WINDS HAVE DIMINISHED THROUGHOUT THE AREA FROM THE EARLIER STRONG SPEEDS AND WILL REMAIN RELATIVELY LIGHT OVERNIGHT. PREVIOUS FORECAST... THE BACK EDGE OF THE STEADY FRONTAL RAIN IS APPROACHING SACRAMENTO AND WILL CONTINUE TO PUSH SOUTHWARD THIS EVENING WITH SHOWERS LIKELY BEHIND THE FRONT FOR THE EVENING. THE WINDS LOOK LIKE THEY WILL STAY UP FOR A FEW MORE HOURS THAN EARLY EXPECTED SO HAVE EXTENDED THE WIND ADVISORY UNTIL 6 PM. THE SNOW ADVISORY FOR THE BURNEY BASIN AND WINTER STORM WARNING FROM PLUMAS COUNTY NORTH WILL BE CANCELLED AS SNOWFALL HAS DROPPED OFF AND ONLY MINOR ACCUMULATIONS ARE POSSIBLE THROUGH THE EVENING. SHOWERS WILL GRADUALLY TAPERING OFF OVERNIGHT. MONDAY CONTINUES TO LOOK LIKE A DRY DAY WITH PERHAPS A FEW MORNING LINGERING SHOWERS NEAR THE CREST. THE WARM FRONTAL PART OF THE NEXT SYSTEM WILL BEGIN TO MOVE INTO THE REGION MONDAY NIGHT AND TUESDAY AND MAINLY IMPACT MOUNTAIN AREAS AND AREAS OVER THE NORTH END OF THE VALLEY WITH POSSIBLE LIGHT AMOUNTS OF PRECIPITATION. THE COLD FRONT WILL MOVE INTO THE INTERIOR CHRISTMAS NIGHT...FIRST EARLY IN THE EVENING OVER THE NORTH AND THEN BY LATE EVENING FOR SACRAMENTO AND PLACES SOUTH. SHOWERS WILL LINGER BEHIND THE SYSTEM FOR WEDNESDAY BEFORE GRADUALLY TAPERING OFF WEDNESDAY NIGHT. THIS SYSTEM MAY BE ABLE TO BRING ANOTHER FOOT OR SO OF SNOW TO THE HIGHER ELEVATIONS OF THE SIERRA NEVADA. WINDS WILL BE MUCH LIGHTER THAN WHAT OCCURRED WITH THE CURRENT SYSTEM WITH PERHAPS RAINFALL AMOUNTS BETWEEN A HALF INCH TO AN INCH FOR THE VALLEY. .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY) GENERAL MODEL CONCENSUS THAT THE WEST COAST WILL BE UNDER THE INFLUENCE OF AN AMPLIFIED RIDGE IN THE LATTER HALF OF NEXT WEEK. THE BRIEF WARMING AND DRYING TREND WILL BE THREATENED OVER THE WEEKEND BY THE PRESENCE OF A LOW PRESSURE SYSTEM LINGERING JUST OFFSHORE. MODEL SOLUTIONS DIVERGE PER THE DETAILS AND TRAJECTORY OF THIS OFFSHORE LOW... WITH THE EC RIDING THE LOW SOUTHWARD ALONG THE PAC COASTLINE AND THE GFS KEEPING THE REGION RELATIVELY DRY AND THE LOW ABOUT A HUNDRED MILES OFF THE PACIFIC COASTLINE. DECIDED TO NUDGE POPS TOWARDS THE DRIER SOLUTION BUT LEFT A HINT OF CLIMO ON DAYS 7 AND 8. WEAK RIDGING REDEVELOPS A WEEK FROM TOMORROW. && .AVIATION... STRONG LOW PRESSURE SYSTEM HAS MOVED THROUGH THE REGION...ALTHOUGH ISOLATED VALLEY -SHRA AND WIDESPREAD SIERRA -SHSN CONTINUE. IN THE VALLEY...ISOLATED -SHRA WILL DISSIPATE OVERNIGHT. WITH ABUNDANT MOISTURE IN THE LOW LEVELS...EXPECT IFR/LIFR CIGS TO REMAIN TRAPPED IN THE VALLEY THROUGH MIDDAY MONDAY. OVER THE MOUNTAINS...IFR/LIFR -SHSN WILL GRADUALLY DISSIPATE AFTER 08Z MON. SOUTHEAST WINDS 10-20 KT WITH LOCAL GUSTS UP TO 30 KT WILL BECOME LESS THAN 10 KT...THEN BECOME NORTHWESTERLY ON MONDAY. DANG && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 23, 7:00 AM PST, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SUN DEC 23 2012 CAZ013>019-063-064-066>069-241500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA WILL BRING PERIODS OF HEAVY RAIN...MOUNTAIN SNOW AND STRONG WIND TO THE REGION THROUGH MUCH OF THE DAY. THE RAIN AND SNOW AND WIND WILL TAPER OFF BY THIS EVENING AS THE SYSTEM MOVES EAST OF THE REGION. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A COUPLE OF WEATHER SYSTEMS WILL BRING PERIODS OF RELATIVELY LIGHT RAIN AND MOUNTAIN SNOW LATE TUESDAY AND WEDNESDAY AND THEN LATER IN THE WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Dec 24, 1:21 AM PST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
121 AM PST MON DEC 24 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN GRASS VALLEY 39.22N 121.06W
12/24/2012 M2.56 INCH NEVADA CA TRAINED SPOTTER
ELEVATION: 2420 FT HEAVY RAIN DURATION 24
HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:27 AM PST | Dense Fog Advisory | STO | 3 hr | |
| Dec 24, 3:13 PM PST | Winter Storm Warning | STO | 52 hr |
Nearby
Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.